Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this dense fog advisory at Feb 9, 2021, 1:58 AM EST for 6 counties in Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2021, 1:58 AM EST (06:58 UTC)
- Expired
- Feb 9, 2021, 10:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
617 WWUS72 KMLB 090658 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 158 AM EST Tue Feb 9 2021 FLZ041-044>047-053-054-058-059-064-141-144-147-091400- /O.NEW.KMLB.FG.Y.0002.210209T0700Z-210209T1400Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 158 AM EST Tue Feb 9 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Inland Volusia, Northern Lake, Orange, Seminole, Southern Brevard, Osceola, Indian River, Okeechobee, St. Lucie, Martin, Coastal Volusia, Southern Lake and Northern Brevard Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Visibilities are rapidly lowering to one quarter of a mile or less across the advisory area. The dense fog is expected to continue expanding in coverage through early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$
2 follow-up statements
350 WWUS72 KMLB 091359 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 859 AM EST Tue Feb 9 2021 FLZ064-091500- /O.EXP.KMLB.FG.Y.0002.000000T0000Z-210209T1400Z/ Martin- Including the cities of Hobe Sound, Jensen Beach, Port Salerno, and Stuart 859 AM EST Tue Feb 9 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$ FLZ041-044>047-053-054-058-059-141-144-147-091500- /O.EXT.KMLB.FG.Y.0002.000000T0000Z-210209T1500Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 859 AM EST Tue Feb 9 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Volusia, Lake, Orange, Seminole, Brevard, Osceola, Indian River, Okeechobee and St. Lucie. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Visibilities remain one quarter mile or less across much of east central Florida though some areas are showing improvement. Visibilities will continue to gradually increase this morning as the fog lifts over land. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
843 WWUS72 KMLB 091507 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1007 AM EST Tue Feb 9 2021 FLZ041-044>047-053-054-058-059-141-144-147-091615- /O.EXP.KMLB.FG.Y.0002.000000T0000Z-210209T1500Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 1007 AM EST Tue Feb 9 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities have recovered above 1 mile across the Advisory area so the Dense Fog Advisory has been allowed to expire. Visibilities will continue to improve across Volusia county through Noon with decreasing clouds. $$ Kelly
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this dense fog advisory went out at Feb 8, 9:32 PM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 8, 9:32 PM EST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 932 PM EST Mon Feb 8 2021 .DISCUSSION... ...Dense Fog Likely Overnight Well into Tuesday Morning... Current-Tue...Weak frontal boundary strewn across the Treasure Coast this evening will continue to advance northward overnight and pick up momentum, passing Orlando after midnight, and north of Volusia/Lake counties by sunrise Tue morning. Isolated shower activity possible through this evening, though favored continuation of shower/lightning storm activity will be across the coastal waters/Gulf Stream later tonight where greater instability will exist as the boundary shifts north. The main forecast concern for much of the coverage warning area overnight revolves around low clouds and fog formation, especially late evening and after midnight. Widespread dense fog is forecast overnight and a Dense Fog Advisory may very well likely be needed/issued later tonight into Tue morning. Drivers are urged to plan ahead for Tue morning's commute, allowing extra time to reach your destination. The fog and stratus will be very slow to diminish/burn-off thru 9am/10am, and perhaps a little longer in some locations. Skies will slowly become partly to mostly sunny later into the afternoon. The warm front will stall across north Florida on Tue, with a few showers possible across areas generally north of Orlando through the day. It will be warmer, with highs in the L80s over much of the region. && .AVIATION...A warm frontal boundary over the Treasure Coast will gradually pick up momentum as it advances northward overnight. MVFR CIGs across much of ECFL this evening with widespread IFR/LIFR CIGs/VSBYs forecast for most of the area later tonight and perhaps well into Tue morning before gradual improvement (back twd VFR) late morning into the afternoon. && .MARINE...Overnight-Tue...A warm frontal boundary will lift northward across the local waters overnight. Visibility restrictions (fog) possible, especially along the coast, and perhaps further out across the waters (generally Cape northward) overnight into Tue morning following daybreak. Improvement may be slow for low clouds/fog. The pressure gradient is forecast to relax later this evening and overnight with decreasing wind speeds. The onshore flow will become S/SW following passage of the front. Wind speeds are expected to decrease to around 10-15 knots, and then becoming S/SW 5- 10 knots and remaining relatively light through Tue. Small craft should Exercise Caution for seas up to 6 ft offshore north of Sebastian Inlet through early evening, and then seas fall to 3-5 ft through the remainder of the night and on Tue. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Rodriguez
Hazardous weather outlook, Feb 8, 7:09 PM EST, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 709 PM EST Mon Feb 8 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 709 PM EST Mon Feb 8 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Fog is expected to develop overnight tonight and last past sunrise on Tuesday morning. Some of the fog could be locally dense producing visibility as low as one-quarter of a mile. Highest potential for dense fog will be west of Interstate 95, and especially across interior portions of east central Florida. If you encounter fog while driving, reduce your speed, use your low beam headlights, and leave extra distance between your vehicle and the one in front of you. Also, plan to give yourself extra time for your morning commute. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at the beaches of east central Florida. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. The rip current risk will remain moderate at area beaches on Tuesday. Conditions are again favorable for locally dense fog to develop Tuesday night into Wednesday morning. Another weak frontal boundary approaching the area will bring a chance of lightning storms from Friday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Rodriguez
In the hours before
Special weather statement, Feb 8, 11:34 PM EST, 2 hours 24 minutes before
Special Weather Statement National Weather Service Melbourne FL 1134 PM EST Mon Feb 8 2021 FLZ047-054-058-059-064-090800- Southern Brevard-Indian River-Okeechobee-St. Lucie-Martin- 1134 PM EST Mon Feb 8 2021 ...Locally Dense Fog Developing Across the Treasure Coast and Into Okeechobee and Southern Brevard Counties... Surface observations, satellite imagery, and traffic cameras indicate locally dense fog developing across Southern Brevard, Indian River, Saint Lucie, Martin, and Okeechobee counties. Visibility as low as one quarter of a mile is possible at times with dense fog expected to become more widespread through the course of tonight. A Dense Fog Advisory may eventually be needed. If out driving, be prepared to encounter reduced visibilities from dense fog. Consider leaving early to allow yourself extra time to safely reach your destination. When driving in dense fog, reduce your speed, use only your low beam headlights, and leave extra distance between your vehicle and the one in front of you. Combs
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.